Alert archive / Nevada / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm watch at Jan 19, 2012, 2:25 PM PST for Lincoln County, Nevada. It took effect at Jan 21, 2012, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 2:25 PM PST (22:25 UTC)
- In effect from
- Jan 21, 2012, 4:00 AM PST
- Expired
- Jan 20, 2012, 11:20 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS45 KVEF 192225 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PST THU JAN 19 2012 .A MOIST PACIFIC STORM SYSTEM WILL APPROACH THE CENTRAL CALIFORNIA COAST LATE FRIDAY AFTERNOON AND MOVE THROUGH CALIFORNIA INTO WESTERN NEVADA SATURDAY. THIS WILL BRING HEAVY SNOW TO THE EASTERN SIERRA SLOPES AND POSSIBLY HEAVY SNOW TO PORTIONS OF LINCOLN COUNTY. GUSTY WINDS WILL ALSO ACCOMPANY THE SNOWFALL. CAZ519-201400- /O.UPG.KVEF.WS.A.0001.120121T0000Z-120121T1800Z/ /O.NEW.KVEF.WS.W.0001.120121T0000Z-120122T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 225 PM PST THU JAN 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 4 PM PST SATURDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 4 PM PST SATURDAY FOR THE EASTERN SIERRA SLOPES. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW IS EXPECTED FROM LATE FRIDAY AFTERNOON THROUGH MUCH OF SATURDAY. THE MOST FAVORABLE PERIOD FOR HEAVY SNOW LOOKS TO BE FROM LATE FRIDAY EVENING THROUGH SATURDAY MORNING. * SNOW LEVEL: NEAR 9000 FEET LATE FRIDAY AFTERNOON FALLING TO NEAR 5000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES BETWEEN 7000 AND 9000 FEET WITH ONE TO 2 FEET ABOVE 9000 FEET. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS: SNOW AND BLOWING SNOW COULD LEAD TO CLOSURES OF HIGHER ELEVATION ROADWAYS IN THE EASTERN SIERRA. CONDITIONS COULD BE DANGEROUS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ015-201400- /O.NEW.KVEF.WS.A.0002.120121T1200Z-120122T0000Z/ LINCOLN COUNTY- INCLUDING THE CITY OF...PIOCHE 225 PM PST THU JAN 19 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON FOR LINCOLN COUNTY. * TIMING: SOME LIGHT PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT BUT RAIN AND SNOWFALL MAY INTENSIFY BY LATE SATURDAY MORNING AND WILL CONTINUE THROUGH SATURDAY AFTERNOON. PRECIPITATION WILL END QUICKLY SATURDAY EVENING. * SNOW LEVEL: STARTING OUT ABOVE 7000 FEET EARLY SATURDAY BUT FALLING TO AROUND 5000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: POTENTIALLY 4 TO 8 INCHES NORTH AND EAST OF CALIENTE. * WINDS: SOUTHWEST INCREASING TO 15 TO 25 WITH GUSTS NEAR 40 MPH. * IMPACTS: SNOW AND BLOWING SNOW COULD MAKE DRIVING DIFFICULT AND COULD EVEN CAUSE ROAD CLOSURES NORTH AND EAST OF CALIENTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$
2 follow-up statements
829 WWUS45 KVEF 201344 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 544 AM PST FRI JAN 20 2012 .A MOIST PACIFIC STORM SYSTEM WILL APPROACH THE CENTRAL CALIFORNIA COAST LATE FRIDAY AFTERNOON AND MOVE THROUGH CALIFORNIA INTO WESTERN NEVADA SATURDAY. THIS WILL BRING HEAVY SNOW TO THE EASTERN SIERRA SLOPES AND POSSIBLY HEAVY SNOW TO PORTIONS OF LINCOLN COUNTY. GUSTY WINDS WILL ALSO ACCOMPANY THE SNOWFALL. CAZ519-202000- /O.CON.KVEF.WS.W.0001.120121T0000Z-120122T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 544 AM PST FRI JAN 20 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY FOR HEAVY SNOW AND BLOWING SNOW FOR THE EASTERN SIERRA SLOPES. * TIMING: SNOW IS EXPECTED FROM LATE THIS AFTERNOON THROUGH MUCH OF SATURDAY. THE MOST FAVORABLE PERIOD FOR HEAVY SNOW LOOKS TO BE FROM LATE THIS EVENING THROUGH ABOUT 9 AM SATURDAY MORNING. * SNOW LEVEL: NEAR 9000 FEET LATE THIS AFTERNOON FALLING TO 8000 FEET OVERNIGHT THEN DOWN TO 5000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES BETWEEN 7000 AND 9000 FEET WITH ONE TO 2 FEET ABOVE 9000 FEET. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS: SNOW AND BLOWING SNOW COULD LEAD TO CLOSURES OF HIGHER ELEVATION ROADWAYS IN THE EASTERN SIERRA. CONDITIONS COULD BE DANGEROUS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ015-202000- /O.CON.KVEF.WS.A.0002.120121T1200Z-120122T0000Z/ LINCOLN COUNTY- INCLUDING THE CITY OF...PIOCHE 544 AM PST FRI JAN 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON ABOVE 5000 FEET... A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR LINCOLN COUNTY. * TIMING: SOME LIGHT PRECIPITATION IS POSSIBLE LATE TONIGHT BUT RAIN AND SNOWFALL MAY INTENSIFY BY LATE SATURDAY MORNING AND WILL CONTINUE THROUGH SATURDAY AFTERNOON. PRECIPITATION WILL END QUICKLY SATURDAY EVENING. * SNOW LEVEL: STARTING OUT ABOVE 7000 FEET EARLY SATURDAY BUT FALLING TO AROUND 5000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: POTENTIALLY 4 TO 8 INCHES NORTH AND EAST OF CALIENTE. * WINDS: SOUTHWEST INCREASING TO 15 TO 25 WITH GUSTS NEAR 40 MPH. * IMPACTS: SNOW AND BLOWING SNOW COULD MAKE DRIVING DIFFICULT AND COULD EVEN CAUSE ROAD CLOSURES NORTH AND EAST OF CALIENTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. PEOPLE SHOULD MONITOR THE LATEST FORECASTS AND REMAIN ALERT TO CHANGING WEATHER CONDITIONS. MOTORISTS SHOULD TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY. && $$
017 WWUS45 KVEF 201920 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1120 AM PST FRI JAN 20 2012 .A MOIST PACIFIC STORM SYSTEM WILL APPROACH THE CENTRAL CALIFORNIA COAST LATE THIS AFTERNOON AND MOVE THROUGH CALIFORNIA INTO NEVADA BY SATURDAY AFTERNOON. THIS WILL BRING HEAVY SNOW TO THE EASTERN SIERRA SLOPES AND AREAS OF HEAVY SNOW TO NORTHERN LINCOLN COUNTY. GUSTY WINDS WILL ALSO ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING OF SNOW. CAZ519-210600- /O.CON.KVEF.WS.W.0001.120121T0000Z-120122T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 1120 AM PST FRI JAN 20 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY FOR THE EASTERN SIERRA SLOPES. * TIMING: SNOW IS EXPECTED FROM LATE THIS AFTERNOON THROUGH MUCH OF SATURDAY. THE MOST FAVORABLE PERIOD FOR HEAVY SNOW LOOKS TO BE FROM LATE THIS EVENING THROUGH ABOUT 9 AM SATURDAY MORNING. * SNOW LEVEL: NEAR 9000 FEET LATE THIS AFTERNOON FALLING TO 8000 FEET OVERNIGHT THEN DOWN TO 5000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES BETWEEN 7000 AND 9000 FEET WITH ONE TO 2 FEET ABOVE 9000 FEET. * WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS: SNOW AND BLOWING SNOW COULD LEAD TO CLOSURES OF HIGHER ELEVATION ROADWAYS IN THE EASTERN SIERRA. CONDITIONS COULD BE DANGEROUS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ015-210600- /O.UPG.KVEF.WS.A.0002.120121T1200Z-120122T0000Z/ /O.NEW.KVEF.WW.Y.0001.120121T1200Z-120122T0300Z/ LINCOLN COUNTY- INCLUDING THE CITY OF...PIOCHE 1120 AM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY FOR LINCOLN COUNTY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SOME LIGHT PRECIPITATION IS POSSIBLE LATE TONIGHT BUT RAIN AND SNOWFALL WILL INTENSIFY BY LATE SATURDAY MORNING AND WILL CONTINUE THROUGH EARLY SATURDAY EVENING. PRECIPITATION WILL END QUICKLY AFTER 7 PM. * SNOW LEVEL: STARTING OUT ABOVE 7000 FEET EARLY SATURDAY BUT FALLING TO AROUND 5000 FEET BY SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS: 3 TO 5 INCHES NORTH AND EAST OF CALIENTE. * WINDS: SOUTHWEST INCREASING TO 20 TO 30 WITH GUSTS AROUND 40 MPH. * IMPACTS: SNOW AND BLOWING SNOW COULD MAKE DRIVING DIFFICULT AND COULD EVEN CAUSE ROAD CLOSURES NORTH AND EAST OF CALIENTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 2:12 PM PST, 13 minutes earlier.
Area forecast discussion, Jan 19, 2:12 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
212 PM PST THU JAN 19 2012
.SYNOPSIS...A PERSISTENT WESTERLY FLOW WILL CONTINUE TO BRING HIGH
CLOUDS TO THE AREA THROUGH FRIDAY WITH LIGHT SNOW POSSIBLE IN THE
SIERRA. A MOIST PACIFIC STORM SYSTEM WILL THEN BRING HEAVY SNOW TO
THE SIERRA FRIDAY NIGHT AND SATURDAY AND A CHANCE OF RAIN AND SNOW
AND STRONG WINDS TO MUCH OF THE REGION SATURDAY. DRY CONDITIONS AND
LIGHTER WINDS CAN BE EXPECTED SUNDAY UNDER A RIDGE OF HIGH PRESSURE.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...MODELS IN PRETTY GOOD
AGREEMENT DURING THIS TIME FRAME. A WEAK DISTURBANCE MOVING THROUGH
A PREDOMINANTLY WESTERLY FLOW TONIGHT WILL BRING A CHANCE OF SNOW TO
THE SIERRA AND MAYBE SOME VERY LIGHT SPRINKLES OR FLURRIES TO THE
HIGHER ELEVATIONS OF CENTRAL NEVADA. OTHERWISE HIGH CLOUD COVER WILL
CONTINUE TO INCREASE FROM NORTH TO SOUTH TONIGHT. VERY WEAK RIDGING
IS EXPECTED OVER THE AREA ON FRIDAY BUT THERE WILL STILL BE QUITE A
BIT OF HIGH LEVEL MOISTURE SPILLING OVER AND MAYBE ENOUGH MOISTURE
TO GET SOME LIGHT SNOW INTO THE SIERRA. SNOWFALL IN THE SIERRA
TONIGHT AND FRIDAY WILL NOT BE SIGNIFICANT. THINGS GET MUCH MORE
INTERESTING FRIDAY NIGHT AND SATURDAY AS A MOIST...DEEPER SHORTWAVE
TROUGH TRAVERSES THE REGION. THE TROUGH AXIS WILL MOVE TO THE
NORTHERN/CENTRAL CALIFORNIA COAST FRIDAY NIGHT WITH HEAVY SNOW
DEVELOPING OVER THE SIERRA. MAINLY LIGHT PRECIPITATION WILL SPREAD
EAST ACROSS MUCH OF THE FORECAST AREA SATURDAY AS THE TROUGH MOVES
ACROSS CALIFORNIA AND INTO NEVADA BY LATE SATURDAY AFTERNOON.
HOWEVER...HEAVY SNOW WILL CONTINUE OVER THE SIERRA...AT LEAST IN THE
MORNING HOURS WITH SNOW WINDING DOWN THERE DURING THE AFTERNOON.
UPGRADED THE WINTER STORM WATCH TO A WINTER STORM WARNING FROM 4 PM
FRIDAY THROUGH 4 PM SATURDAY ALTHOUGH THE BULK OF THE SNOW WILL
LIKELY FALL BETWEEN 10 PM AND NOON. MODELS ARE IN PRETTY GOOD
AGREEMENT GENERATING NEARLY 1.5 INCHES OF LIQUID EQUIVALENT PRECIP
WHICH COULD EASILY BE 1 TO 2 FEET OF SNOW AND PERHAPS MORE IF
TEMPERATURES END UP DROPPING A LITTLE FASTER. MODELS ARE ALSO IN
PRETTY GOOD AGREEMENT THAT THE OTHER AREA OF POTENTIALLY SIGNIFICANT
PRECIPITATION WILL BE OVER LINCOLN COUNTY...BUT THE NAM12 IS
PARTICULARLY BULLISH INDICATING AROUND A HALF INCH OF LIQUID
EQUIVALENT NORTH AND EAST OF CALIENTE SATURDAY. DECIDED TO GO WITH A
WINTER STORM WATCH DUE TO THE POTENTIAL FOR AREAS OF HEAVY SNOW
COMBINED WITH WINDY CONDITIONS. PRECIPITATION WILL END QUICKLY FROM
WEST TO EAST SATURDAY NIGHT AS THE TROUGH AXIS MOVES TO THE FOUR
CORNERS REGION. SPEAKING OF WINDS...THE SIERRA WILL HAVE THE
POTENTIAL FOR SOME PRETTY STRONG WINDS AT TIMES THROUGH SATURDAY BUT
PRECIPITATION DRAG WILL LIMIT BOTH THE SPEEDS AND THE POTENTIAL FOR
STRONG DOWNSLOPE WINDS REACHING THE OWENS VALLEY. THE MAIN THREAT
FOR STRONG WINDS WILL BE SATURDAY IMMEDIATELY AHEAD OF THE TROUGH
AND FRONT...ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. LOCAL
HIRES MODELS INDICATE A NICE SWATH OF STRONG WINDS FROM NORTHWEST
SAN BERNARDINO COUNTY ACROSS SOUTHERN INYO AND NORTHERN SAN
BERNARDINO COUNTY INTO SOUTHERN NYE AND CLARK COUNTY AND MUCH OF
MOHAVE COUNTY. ALSO SEEING 60-70 KNOT WINDS AT 700MB. IN ADDITION TO
JUST STRONG SYNOPTIC WINDS ACROSS THIS AREA...THERE WILL ALSO BE
POTENTIAL FOR SOME DOWNSLOPE ENHANCEMENT...ESPECIALLY ALONG THE EAST
SLOPES OF THE SPRING MOUNTAINS. WENT WITH A HIGH WIND WATCH FOR THE
AREA DESCRIBED ABOVE FOR ALL DAY SATURDAY. ADMITTEDLY...PORTIONS OF
THIS AREA WILL LIKELY ONLY SEE ADVISORY LEVEL WINDS BUT THERE IS
CERTAINLY POTENTIAL FOR HIGH WIND WARNING LEVEL WINDS GUSTING OVER
60 MPH.
.LONG TERM...WEAK RIDGING WILL BE OVER THE FORECAST AREA ON SUNDAY
WHICH WILL RESULT IN DRY CONDITIONS...BUT OVERALL EXPECT COOLER
TEMPERATURES DURING THE DAY DUE TO PERSISTENT CLOUD COVERAGE AND
LIMITED MIXING. THERE IS GOOD MODEL AGREEMENT IN THE DEPTH OF THE
NEXT SHORTWAVE TO PASS OVER THE REGION...BUT CONSIDERABLE
DIFFERENCES IN TIMING. THE OPERATIONAL GFS IS FASTEST...WITH THE
SHORTWAVE COMPLETELY ACROSS THE FORECAST AREA BY EARLY MONDAY
EVENING...WHILE THE GFS ENSEMBLE...EC..AND GEM ARE SLOWER WITH THE
BACKSIDE OF THE TROUGH THROUGH MOHAVE COUNTY BY TUESDAY AFTERNOON.
OPTED TO TIME PRECIPITATION CHANCES LEANING TOWARDS THE SLOWER
SOLUTION....LEAVING ABOUT A 6 HOUR BUFFER BOTH BEFORE AND AFTER TO
ALLOW FOR FURTHER TIMING CHANGES. BEHIND THE MONDAY/TUESDAY
SHORTWAVE...RIDGING WILL BUILD IN ACROSS THE SOUTHWESTERN STATES AND
RESULT IN DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES THROUGH THE
END OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...MID AND UPPER LEVEL CLOUD COVERAGE WILL
BEGIN TO INCREASE EARLY FRIDAY MORNING AHEAD OF THE NEXT FRONTAL
SYSTEM TO IMPACT THE REGION ON SATURDAY. NO SIGNIFICANT WEATHER IS
EXPECTED ON FRIDAY...BUT LOWER LOWER LEVEL MOISTURE WILL THEN
INCREASE AND KLAS WILL SEE THE BEST CHANCE FOR PRECIPITATION AND
CIGS LOW ENOUGH TO FORCE IFR CONDITIONS ON SATURDAY MORNING. STRONG
SOUTHWEST WINDS WITH GUSTS AS HIGH AS 35-40KTS WILL BE POSSIBLE ON
SATURDAY...BEFORE THE ACTUAL COLD FRONT PASSES THROUGH SATURDAY
EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MID LEVEL CLOUD COVERAGE WILL BE ON THE INCREASE AHEAD
OF THE NEXT SYSTEM TO IMPACT THE REGION LATE FRIDAY AFTERNOON
THROUGH SATURDAY...RESULTING IN STRONG SURFACE WINDS AND MTN
OBSCURATIONS THROUGH THE FIRST HALF OF THE WEEKEND. SURFACE WINDS
COULD GUSTS AS HIGH AS 45KTS ON SATURDAY...WHILE RIDGETOP WINDS IN
EXCESS OF 60KTS WILL LIKELY RESULT IN WIDESPREAD MECHANICAL
TURBULENCE. &&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR NVZ016>022.
WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR NVZ015.
AZ...HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR AZZ001-003-036.
CA...HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR CAZ522>525.
WINTER STORM WARNING FROM 4 PM FRIDAY TO 4 PM PST SATURDAY FOR
CAZ519.
&&
HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 19, 5:15 AM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PST THU JAN 19 2012 CAZ519-200800- EASTERN SIERRA SLOPES- 515 AM PST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN AND CENTRAL CALIFORNIA LATE FRIDAY THROUGH EARLY SATURDAY WILL BRING THE POTENTIAL FOR HEAVY SNOW ABOVE 8000 FEET TO THE EASTERN SIERRA SLOPES. A WINTER STORM WATCH IS IN EFFECT. ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE SOUTHERN SIERRA WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520>527-NVZ014>022-200800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 515 AM PST THU JAN 19 2012 /615 AM MST THU JAN 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS OVER 40 MPH ARE LIKELY OVER PORTIONS OF THE MOJAVE DESERT IN SAN BERNARDINO COUNTY CALIFORNIA AND SOUTHERN NEVADA SATURDAY AS A PACIFIC STORM MOVES ACROSS THE REGION. THE STORM WILL ALSO BRING LIGHT SNOW ACCUMULATIONS TO THE SOUTHERN NEVADA MOUNTAINS ABOVE 8000 FEET AND A CHANCE OF LIGHT RAIN ELSEWHERE. ANOTHER PACIFIC SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:26 PM PST | High Wind Watch | VEF | Clark, Lincoln, Nye | 24 hr |
Nearby
Winter Storm Watches in Nevada, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.